Alert archive / North Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 53, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 31, 2010, 4:56 PM EDT for Hoke County, Scotland County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2010, 4:56 PM EDT (20:56 UTC)
- Expired
- May 31, 2010, 5:48 PM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 114 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:24 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 31, 3:24 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 324 PM EDT MON MAY 31 2010 .SYNOPSIS... HIGH PRESSURE LOCATED OFF THE SOUTHEAST COAST WILL PUMP WARM AIR AND INCREASING MOISTURE INTO THE REGION THROUGH TUESDAY NIGHT... BRINGING RISING CHANCES FOR SHOWERS AND STORMS AS AN UPPER LEVEL STORM SYSTEM MOVES IN FROM THE SOUTHWEST. A WEAK COLD FRONT WILL MOVE SLOWLY INTO THE AREA FROM THE WEST ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 245 PM MONDAY... SFC ANALYSIS THIS AFTERNOON SHOWED 1004 MB LOW PRESSURE NORTH OF THE UPPER GREAT LAKES...WITH A COLD FRONT EXTENDING SSW THROUGH THE UPPER GREAT LAKES...IL/MO INTO THE LOWER MIDWEST. A WARM FRONT EXTENDED ESE THROUGH THE LOWER GREAT LAKES INTO SOUTHERN NEW ENGLAND. 1022 MB HIGH PRESSURE WAS CENTERED OFF THE CAROLINA COAST. ALOFT...WV IMAGERY SHOWED A WEAKENING H5 LOW OVER EASTERN TN. AN H5 RIDGE WAS CENTERED OFF THE SOUTHEAST COAST...WITH A RIDGE AXIS EXTENDING NORTHWEST INTO THE NORTHERN MID-ATLANTIC AND LOWER GREAT LAKES. TODAY/TONIGHT OVERVIEW: ALOFT...THE H5 LOW CURRENTLY IN EASTERN TN IS PROGGED TO MOVE EAST-NE INTO THE FAR SOUTHWEST NC MOUNTAINS BY 00Z THIS EVENING. DYNAMIC TROPOPAUSE ANALYSIS SHOWS THIS IS A FAIRLY VIGOROUS FEATURE...WITH THE DYNAMIC TROPOPAUSE DOWN TO ~425 MB. THIS UPPER WAVE WILL CONTINUE MOVING EASTWARD OVERNIGHT...AND IS PROGGED TO BE CENTERED NEAR THE TRIANGLE BY 12Z TUE. IN THE LOWER LEVELS...SFC HIGH PRESSURE AND A 925-850 MB RIDGE AXIS ARE PROGGED TO CONTINUE MOVING EASTWARD INTO THE ATLANTIC THIS AFT/EVE...WITH A TIGHTENING MSLP/HEIGHT GRADIENT FROM THE WEST AS LOW PRESSURE CURRENTLY NORTH OF THE UPPER GREAT LAKES MOVES EAST TOWARD NORTHERN NEW ENGLAND...AND THE ASSOC COLD FRONT MOVES EAST TOWARD THE WESTERN OH VALLEY. AS A RESULT...EXPECT STRENGTHENING SOUTHERLY RETURN FLOW TODAY...WITH 20-30 KT SSW 925-850 MB FLOW BY 00Z THIS EVENING. LOW-LEVEL FLOW WILL BECOME INCREASINGLY SOUTHWESTWARD OVERNIGHT. TEMPERATURES: PERVASIVE CLOUD COVER IN ADVANCE OF THE H5 LOW MOVING TOWARD THE WESTERN CAROLINAS WILL KEEP THE WESTERN PIEDMONT COOLER THAN THE REST OF THE AREA TODAY. THICKNESSES AND MOS GUIDANCE SUGGEST HIGHS RANGING FROM THE UPPER 70S AND LOWER 80S IN THE WEST TO THE UPPER 80S TO ~90F IN THE COASTAL PLAIN WHERE CLOUD COVER WILL BE LIMITED TO A BROKEN DIURNAL CU FIELD DURING PEAK HEATING. LOWS TONIGHT WILL BE TEMPERED BY PERVASIVE CLOUD COVER AND A MOIST SOUTHERLY RETURN FLOW...AND WILL SHOW LOWS IN THE UPPER 60S TO NEAR 70F. PRECIPITATION: REGIONAL RADAR SHOWS WIDESPREAD CONVECTION DOWNSTREAM OF THE H5 LOW OVER CENTRAL/WESTERN SC INTO THE WESTERN PIEDMONT OF CENTRAL NC AS OF 19Z. THE 12Z SPC WRF SIMULATED REFLECTIVITY PRODUCT IS DOING A POOR JOB SO FAR...SIMILAR TO THE 00Z SPC WRF. W/REGARD TO LIFT...NOT MUCH TO SPEAK OF IN THE LOWER LEVELS...WITH PREDOMINATELY SOUTH/SSW RETURN FLOW OVER CENTRAL NC ON THE WESTERN PERIPHERY OF THE SFC-850 RIDGE AXIS. HOWEVER...UPPER LEVEL FORCING IN THE FORM OF DPVA AND DIFFLUENT FLOW WILL BE STRENGTHENING FROM THE WEST THIS AFT/EVE AS THE H5 LOW ADVANCES EASTWARD TOWARD SOUTHWEST NC. GIVEN INCREASING UPPER SUPPORT COMBINED WITH A FAIRLY MOIST/UNSTABLE AIRMASS (PWAT VALUES INCREASING TO 1.75" WITH MLCAPE VALUES RANGING FROM 500-1500 J/KG)...EXPECT EXCELLENT CHANCES FOR WIDESPREAD CONVECTION OVER THE WESTERN 1/3 TO HALF OF THE AREA...AND WILL SHOW CATEGORICAL (80%) POPS THERE...WITH LIKELY IN THE TRIANGLE...TAPERING TO CHANCE/SLIGHT CHANCE IN THE EAST/NE COASTAL PLAIN. GIVEN THE BEST UPPER SUPPORT SLOWLY SPREADING EASTWARD INTO THE AREA THIS AFT/EVE...IT IS DIFFICULT TO TELL HOW FAR EAST TO INDICATE CATEGORICAL POPS. THE GFS/NAM/ECMWF/GEM SHOW PRECIP PRIMARILY IN THE WESTERN PIEDMONT...WITH LITTLE ALONG/EAST OF THE TRIANGLE. HOWEVER...YOU WOULD THINK SOME CONVECTION SHOULD DEVELOP/INITIATE VIA OUTFLOW FROM ACTIVITY APPROACHING FROM THE WEST...ESPECIALLY GIVEN FAVORABLE DIURNAL TIMING AND A MOIST/UNSTABLE AIRMASS. ALTHOUGH MODEL GUIDANCE SEEMS SPLIT ON OUR PRECIP CHANCES OVERNIGHT...GIVEN THAT THE H5 WAVE WILL BE MOVING DIRECTLY INTO AND OVER CENTRAL NC (CENTERED NEAR THE TRIANGLE BY 12Z)...WITH PWAT VALUES APPROACHING 2.00"...FIND IT HARD TO BELIEVE THAT WE WON'T SEE SCATTERED TO WIDESPREAD SHOWER ACTIVITY...WITH A FEW EMBEDDED STORMS. AS A RESULT...HAVE INCREASED POPS TO LIKELY EVERYWHERE OVERNIGHT. SEVERE THREAT: THE STORM PREDICTION CENTER HAS INCLUDED THE FAR WESTERN PIEDMONT IN A 'SLIGHT' RISK THIS AFT/EVE. EFFECTIVE BULK SHEAR VALUES WILL BE MARGINAL TODAY...20-25 KNOTS AT MOST. AS A RESULT...EXPECT MULTICELL ORGANIZATION AT BEST. THE COLUMN IS EXPECTED TO CONTINUE MOISTENING THROUGHOUT THE DAY AND EVAPORATIVELY ENHANCED DOWNDRAFTS MAY BE TOUGH TO COME BY (PWAT VALUES ~1.75")...ESPECIALLY IN THE WESTERN PIEDMONT WHERE DCAPE VALUES ARE RELATIVELY WEAK AND FALLING... ALTHOUGH PRECIP LOADING COULD DEF. CONTRIBUTE TO ENHANCED DOWNDRAFTS. EXPECT ANY SEVERE THREAT TODAY TO CONSIST PRIMARILY OF WET/HYBRID DOWNBURSTS ASSOC/W ANY VIGOROUS DEEP CONVECTION... PRIMARILY IN THE WESTERN PIEDMONT WHERE SYNOPTIC ASCENT WILL BE THE STRONGEST (ALTHOUGH INSTABILITY THERE WILL BE THE WEAKEST). DCAPE VALUES AND LOW-LEVEL LAPSE RATES WILL BE HIGHER IN THE EASTERN HALF OF THE AREA DUE TO LESS CLOUD COVER AND STRONGER INSOLATION...AND CANNOT RULE OUT AN ISOLD THREAT FOR DAMAGING WINDS IF ANY CONVECTION DEVELOPS ALONG/EAST OF THE TRIANGLE THIS AFT/EVE. THE BIGGER PROBLEM THIS AFT/EVE WILL LIKELY BE HEAVY RAIN AND A POTENTIAL FOR FLOODING...DUE TO AN EXPECTED STORM MOTION FROM ~200 DEGREES (MOVING TO THE NORTH NORTHEAST)...WITH WIDESPREAD CONVECTION SLOWLY SHIFTING EASTWARD IN CONCERT WITH THE SYNOPTIC SUPPORT. A HEAVY RAIN THREAT ASSOC/W SHOWER ACTIVITY MAY WELL CONTINUE THROUGH THE OVERNIGHT HOURS DUE TO THE APPROACHING H5 WAVE AND ABNORMALLY MOIST ATMOSPHERE (NORMAL PWAT FOR THIS TIME OF YEAR ~1.25" AND EXPECT ~2.00" PWAT THIS EVE/TONIGHT). -VINCENT && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... AS OF 245 PM MONDAY... THE H5 WAVE CURRENTLY IN SOUTH-CENTRAL TN...AND PROGGED TO BE IN VICINITY OF THE TRIANGLE BY 12Z TUE...IS EXPECTED TO MOVE EASTWARD INTO THE ATLANTIC BY 18Z TUE...WITH PREDOMINATELY WESTERLY FLOW ALOFT AND LITTLE IN THE WAY OF UPPER SUPPORT THEREAFTER. IN THE LOWER LEVELS...THE COLD FRONT IS PROGGED TO CONTINUE EASTWARD AND BECOME ORIENTED WSW-ENE OVER THE OH VALLEY AND NORTHERN MID-ATLANTIC AS THE PARENT SFC LOW MOVES EAST TO NOVA SCOTIA...AND A PRE-FRONTAL TROUGH IS PROGGED TO SETUP EAST OF THE MOUNTAINS OVER NC AND THE MID-ATLANTIC..STALLING OVER CENTRAL NC TUE NIGHT. PWAT VALUES ARE EXPECTED TO REMAIN BETWEEN 1.50-1.75"...FALLING FROM THE WEST TUE NIGHT. WILL KEEP LIKELY POPS IN THE FORECAST EAST OF HWY 1 THOUGH NOON TUE AS THE H5 WAVE PROGRESSES EAST THROUGH THE COASTAL PLAIN. HAVE DECIDED TO REDUCE POPS FROM LIKELY (~60%) TO CHANCE (30-40%) ON TUE AFT/EVE...PRIMARILY IN ASSOC/W THE H5 WAVE EXITING THE AREA BY EARLY AFTERNOON...WITH SUBSIDENCE IN ITS WAKE ACTING TO SUPPRESS ACTIVITY DURING THE AFT/EVE HOURS. THE BEST CHANCE FOR SHOWERS/STORMS TUE AFT/EVE APPEARS TO BE IN THE WESTERN PIEDMONT...WHERE SUBSIDENCE IN THE WAKE OF THE H5 WAVE WILL FIRST ABATE AND THERE WILL BE SOME LOW LEVEL FORCING ALONG THE SHARPENING PRE-FRONTAL SFC TROUGH. WILL REMOVE POPS AFTER MIDNIGHT EXCEPT IN THE COASTAL PLAIN WHERE A SLIGHT CHANCE (20%) WILL BE LEFT IN TO ACCOUNT FOR THE POSSIBILITY OF ISOLD ACTIVITY ALONG/AHEAD OF THE WEAK SFC TROUGH AXIS PROGRESSING SLOWLY EAST THROUGH THE AREA. HIGHS TUE MID 80S...LOWS TUE NIGHT UPPER 60S NEAR 70F. -VINCENT && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 330 PM MONDAY... GENERAL WESTERLY ZONAL FLOW WILL SET UP A TYPICAL SUMMERTIME PATTERN WEDNESDAY THROUGH SATURDAY. CHANCES FOR SHOWERS AND STORMS WEDNESDAY AND ESPECIALLY THURSDAY MAINLY IN THE AFTERNOON HOURS AS WEAK IMPULSES CROSS THE AREA WITH THE WEST-SOUTHWESTERLY FLOW. EXACT TIMING OF THE WAVES WILL BE CRITICAL TO TIMING OF THE SCATTERED SHOWERS AND STORMS...BUT WILL STICK WITH THE BEST CHANCES DURING TIMES OF PEAK HEATING. POPS WILL BE BETTER THURSDAY AS MODEL SNDGS BECOME MORE SATURATED. POPS CONTINUE INTO SATURDAY AS A FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE AREA. SOUTH TO SWLY FLOW WILL PERSIST WEDNESDAY AND THURSDAY AS THE BERMUDA HIGH PRESSURE EXTENDS WEST INTO THE AREA AND WITH . THIS WILL PROVIDE THE AREA WITH A WARM MOIST SUMMER LIKE ATMOSPHERE WITH THE LEE SIDE TROUGH PROVIDING A TRIGGER FOR CONVECTION ALONG WITH PERTURBATIONS IN THE WEST-SOUTHWEST FLOW ALOFT. SHEAR REMAINS WEAK AND ALONG WITH THE OVERALL DYNAMICS SO WILL KEEP JUST A MENTION OF CHANCE TO SCATTERED SHOWERS AND STORMS EACH DAY. EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S WITH LOW LEVEL THICKNESS VALUES IN THE 1410 TO 1420 METER RANGE. LOWS LOOK TO BE IN THE UPPER 60S TO AROUND 70. STILL APPEARS THAT WE SHOULD HAVE A THREAT OF SHOWERS AND THUNDERSTORMS FOR FRIDAY INTO SATURDAY AS A MID LEVEL WAVE TRACKS ACROSS THE SOUTHERN HALF OF THE U.S. AND A WEAK FRONT PUSHES SOUTH. IT DOES NOT APPEAR AS THOUGHT HE FRONT WILL PUSH COMPLETELY ACROSS THE AREA...BUT RATHER PROVIDE SOME LEE SIDE TROUGHINESS FOR SATURDAY AND SUNDAY WITH ENOUGH MOISTURE TO KEEP AT LEAST CLIMO POPS. HIGHS GENERALLY IN THE UPPER 80S TO NEAR 90 DEPENDING ON CLOUD COVER AND LOWS IN THE MID 60S TO NEAR 70. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 330 PM MONDAY... SCATTERED TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS SHOULD PERSIST ACROSS THE WESTERN PIEDMONT THIS AFT/EVE...SPREADING SLOWLY EASTWARD INTO THE REST OF CENTRAL NC TONIGHT AS AN UPPER LEVEL WAVE CURRENTLY IN EASTERN TN MOVES EASTWARD INTO THE AREA OVERNIGHT... WITH A VERY MOIST AIRMASS IN PLACE. MVFR/IFR CONDITIONS WILL BE POSSIBLE IN ASSOC/W ANY PRECIPITATION...AND IFR/LIFR VISBYS/CEILINGS WILL ALSO BE POSSIBLE TONIGHT...ESPECIALLY IN LOCATIONS THAT RECEIVE RAINFALL. ISOLATED TO SCATTERED SHOWERS/STORMS AND ASSOCIATED MVFR/IFR CONDITIONS WILL REMAIN POSSIBLE THROUGH THE DAY TUE...BUT SHOULD BEGIN TO WANE TUE NIGHT...WITH VFR CONDITIONS WED/THU. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...VINCENT LONG TERM...JO AVIATION...VINCENT
Hazardous weather outlook, May 31, 11:00 AM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1100 AM EDT MON MAY 31 2010 NCZ007>011-021>028-038>043-073>078-083>086-088-089-010930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1100 AM EDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA FROM WEST TO EAST THIS AFTERNOON AND CONTINUE INTO TONIGHT. THE GREATEST COVERAGE OF STORMS IS EXPECTED TO BE IN THE PIEDMONT AND SANDHILLS. A FEW STORMS MAY PRODUCE STRONG WIND GUSTS OVER 40 MPH. SOME LOCATIONS WHICH EXPERIENCE SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON AND EVENING CAN EXPECT LOCALIZED FLOODING FROM PERIODS OF HEAVY RAINFALL. FLOODING MAY RESULT IN SOME ROAD CLOSURES AND RAPIDLY RISING WATER ON CREEKS AND STREAMS THROUGH THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF HEAVY SHOWERS AND A FEW STORMS ARE EXPECTED TUESDAY INTO TUESDAY NIGHT. THESE STORMS MAY PRODUCE HAIL UP TO A HALF INCH IN DIAMETER AND WIND GUSTS OVER 40 MPH. IN ADDITION... LOCALLY HEAVY RAINFALL AMOUNTS ARE LIKELY. FOR WEDNESDAY THROUGH SUNDAY... SCATTERED AFTERNOON THUNDERSTORMS ARE ANTICIPATED EACH DAY. A FEW OF THESE STORMS COULD BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS. GIH
In the hours before
Special weather statement, May 31, 11:29 AM EDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1129 AM EDT MON MAY 31 2010
NCZ021-038-073-074-083-311630-
ANSON-DAVIDSON-FORSYTH-MONTGOMERY-STANLY-
1129 AM EDT MON MAY 31 2010
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
FORSYTH...DAVIDSON...STANLY AND ANSON COUNTIES THROUGH 1230 PM EDT...
AT 1125 AM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS EXTENDING FROM NEAR YADKINVILLE TO 10 MILES EAST OF
MONROE...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HIGH ROCK
LAKE...BADIN LAKE...LAKE TILLERY...PEACHLAND... POLKTON...PLYLER...
RICHFIELD...LEXINGTON AND CLEMMONS.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 30 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
AND HEAVY RAINFALL.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES FROM THE
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3626 8045 3626 8018 3580 8005 3551 8006
3550 7997 3516 7988 3513 8006 3512 7993
3501 7989 3481 8031 3518 8028 3515 8045
3521 8049 3549 8031 3552 8019 3571 8033
3574 8046 3583 8049 3590 8037 3607 8052
TIME...MOT...LOC 1525Z 240DEG 16KT 3613 8063 3491 8030
JOSpecial weather statement, May 31, 12:44 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1244 PM EDT MON MAY 31 2010
NCZ021-022-038-039-073>075-083-084-311745-
ANSON-DAVIDSON-FORSYTH-GUILFORD-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-
STANLY-
1244 PM EDT MON MAY 31 2010
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RICHMOND...FORSYTH...
GUILFORD...DAVIDSON...RANDOLPH...MOORE...MONTGOMERY...STANLY AND
ANSON COUNTIES THROUGH 2 PM EDT...
AT 1241 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WINSTON-SALEM AND
GREENSBORO TO LILESVILLE AND WADESBORO...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...KERNERSVILLE...HIGH
POINT...ASHEBORO...TROY...PEKIN...ULAH...STOKESDALE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
AND HEAVY RAINFALL.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
IF ON OR NEAR A LAKE OR RIVER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO
15 MILES FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DON'T BE CAUGHT ON THE WATER
IN A THUNDERSTORM!
&&
LAT...LON 3626 8018 3624 7963 3605 7953 3551 7955
3551 7952 3507 7953 3484 8010 3578 8008
3620 8032
TIME...MOT...LOC 1641Z 243DEG 18KT 3616 8017 3582 7998
3497 8000
JOSpecial weather statement, May 31, 1:26 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
126 PM EDT MON MAY 31 2010
NCZ022-023-039-040-074-075-084-085-311815-
ALAMANCE-CHATHAM-GUILFORD-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-
SCOTLAND-
126 PM EDT MON MAY 31 2010
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RICHMOND...GUILFORD...
ALAMANCE...RANDOLPH...CHATHAM...MOORE...MONTGOMERY AND SCOTLAND
COUNTIES THROUGH 215 PM EDT...
AT 119 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS EXTENDING FROM NEAR GREENSBORO TO ASHEBORO AND WEST
OF ROCKINGHAM...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE SHOWERS AND STORMS INCLUDE...
MONTICELLO...RAMSEUR...SILER CITY...EAGLE SPRINGS...
COLERIDGE...STALEY...HOFFMAN AND BURLINGTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
AND HEAVY RAINFALL.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3483 7986 3620 7983 3625 7959 3624 7926
3591 7927 3587 7925 3586 7920 3555 7921
3557 7923 3553 7927 3554 7931 3547 7936
3532 7922 3520 7922 3515 7933 3504 7946
3499 7939 3493 7936
TIME...MOT...LOC 1719Z 257DEG 18KT 3613 7971 3571 7972
3494 7974
JOSpecial weather statement, May 31, 1:54 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
154 PM EDT MON MAY 31 2010
NCZ074-083-084-311900-
ANSON-MONTGOMERY-RICHMOND-
154 PM EDT MON MAY 31 2010
...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND...MONTGOMERY AND
ANSON COUNTIES THROUGH 300 PM EDT...
AT 153 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHEAST OF LILESVILLE...OR ABOUT 9 MILES NORTHWEST OF ROCKINGHAM...
MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...ELLERBE...AND...COVINGTON...NORMAN...AND DERBY...
INCLUDING HIGHWAY 220 FROM JUST NORTH OF ROCKINGHAM TO ELLERBE AND
CANDOR.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3488 7989 3501 8004 3531 7972 3531 7971
3527 7971 3519 7965 3516 7961 3512 7957
3508 7958
TIME...MOT...LOC 1753Z 218DEG 18KT 3503 7989
JOSpecial weather statement, May 31, 4:40 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
440 PM EDT MON MAY 31 2010
NCZ042-074-075-077-083>086-088-089-312130-
ANSON-CUMBERLAND-HARNETT-HOKE-JOHNSTON-MONTGOMERY-MOORE-RICHMOND-
SAMPSON-SCOTLAND-
440 PM EDT MON MAY 31 2010
...STRONG THUNDERSTORMS WITH GUSTY WIND TO 50 MPH AND VERY HEAVY
RAIN WILL AFFECT SCOTLAND... HOKE... HARNETT... AND CUMBERLAND
COUNTIES THROUGH 600 PM...
AT 439 PM EDT... DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY
RAIN AND FREQUENT LIGHTNING EXTENDING 5 MILES SOUTH OF LAURINBURG TO
5 MILES SOUTH OF RAEFORD... MOVING NORTH AT 30 MPH. THE STRONGEST
STORMS WILL AFFECT THE LAURINBURG AND RAEFORD AREAS THROUGH 530
PM... AND FAYETTEVILLE TO LILLINGTON BETWEEN 500 PM AND 600 PM.
IN ADDITION TO THE HEAVY RAIN... FREQUENT LIGHTNING... GUSTY WIND TO
50 MPH... AND SMALL HAIL CAN BE EXPECTED.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. IF YOU CANNOT
SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3480 7967 3480 8007 3484 8016 3497 8019
3520 7988 3529 7928 3532 7922 3531 7918
3538 7911 3554 7879 3531 7834 3490 7895
3495 7903 3483 7918 3483 7933 3477 7932
3463 7945
TIME...MOT...LOC 2032Z 224DEG 15KT 3470 7943
BADGETTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 11:29 AM EDT | Special Weather Statement | RAH | Anson, Davidson, Forsyth, Stanly | 61 min |
| May 31, 12:44 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford, Montgomery, Randolph, Richmond | 61 min |
| May 31, 1:26 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Guilford, Moore, Randolph, Richmond | 49 min |
| May 31, 1:54 PM EDT | Special Weather Statement | RAH | Richmond | 66 min |
| May 31, 4:40 PM EDT | Special Weather Statement | RAH | Anson, Cumberland, Harnett, Hoke, Richmond, Scotland | 50 min |
| May 31, 5:16 PM EDT | Special Weather Statement | RAH | Franklin | 59 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.